Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 8, 2017, 4:36 AM EST. It took effect at Jan 8, 2017, 11:16 AM EST. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2017, 4:36 AM EST (09:36 UTC)
- In effect from
- Jan 8, 2017, 11:16 AM EST
- Expired
- Jan 10, 2017, 12:00 PM EST
- In force
- 49 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
887 WHUS73 KIWX 080936 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 436 AM EST SUN JAN 8 2017 LMZ043-046-081745- /O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/ /O.NEW.KIWX.SC.Y.0003.170109T0000Z-170109T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 436 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * WINDS: NORTHWEST 10 TO 20 KNOTS...DIMINISHING THIS MORNING. INCREASING AGAIN TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT. * WAVES: SUBSIDING TO 2 TO 4 FEET BY LATE MORNING AND CONTINUING INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
9 follow-up statements
002 WHUS73 KIWX 081616 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1116 AM EST SUN JAN 8 2017 LMZ043-046-090030- /O.EXP.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/ /O.EXT.KIWX.SC.Y.0003.170108T1616Z-170109T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1116 AM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS: NORTHWEST 10 TO 20 KNOTS BECOMING SOUTHWEST THIS AFTERNOON. WINDS SOUTH TO SOUTHWEST TONIGHT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
007 WHUS73 KIWX 082251 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 551 PM EST SUN JAN 8 2017 LMZ043-046-090700- /O.EXT.KIWX.SC.Y.0003.000000T0000Z-170111T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 551 PM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 30 KNOTS...VEERING WEST 15 TO 25 KNOTS TUESDAY NIGHT. * WAVES: 2 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
403 WHUS73 KIWX 090347 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 PM EST SUN JAN 8 2017 LMZ043-046-091200- /O.CON.KIWX.SC.Y.0003.000000T0000Z-170111T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 PM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 30 KNOTS...VEERING WEST 15 TO 25 KNOTS TUESDAY NIGHT. * WAVES: 2 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
830 WHUS73 KIWX 090953 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 453 AM EST MON JAN 9 2017 LMZ043-046-091800- /O.CON.KIWX.SC.Y.0003.000000T0000Z-170111T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 453 AM EST MON JAN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS LATE TONIGHT INTO TUESDAY. * WAVES: 2 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
102 WHUS73 KIWX 091529 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1029 AM EST MON JAN 9 2017 LMZ043-046-092330- /O.CON.KIWX.SC.Y.0003.000000T0000Z-170111T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1029 AM EST MON JAN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS LATE TONIGHT INTO TUESDAY. * WAVES: 2 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
078 WHUS73 KIWX 092041 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 PM EST MON JAN 9 2017 LMZ043-046-100445- /O.CON.KIWX.SC.Y.0003.000000T0000Z-170111T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 341 PM EST MON JAN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS. * WAVES: 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
637 WHUS73 KIWX 100345 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 PM EST MON JAN 9 2017 LMZ043-046-101145- /O.CON.KIWX.SC.Y.0003.000000T0000Z-170111T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 PM EST MON JAN 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 30 KNOTS. A FEW GUSTS TO 35 KNOT GALES. * WAVES: 2 TO 4 FEET BUILDING TO 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
717 WHUS73 KIWX 100901 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 AM EST TUE JAN 10 2017 LMZ043-046-101700- /O.EXT.KIWX.SC.Y.0003.000000T0000Z-170110T1700Z/ /O.NEW.KIWX.GL.W.0002.170110T1700Z-170111T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 401 AM EST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * WINDS: SOUTHWEST TO 30 KNOTS. A FEW GUSTS TO 45 KNOT GALES. * WAVES: 2 TO 4 FEET BUILDING TO 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
685 WHUS73 KIWX 101543 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1043 AM EST TUE JAN 10 2017 LMZ043-046-102345- /O.CON.KIWX.SC.Y.0003.000000T0000Z-170110T1700Z/ /O.CON.KIWX.GL.W.0002.170110T1700Z-170111T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1043 AM EST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * WINDS: SOUTHWEST TO 30 KNOTS. A FEW GUSTS TO 45 KNOT GALES. * WAVES: 2 TO 4 FEET BUILDING TO 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 3:04 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 8, 3:04 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Northern Indiana 304 AM EST Sun Jan 8 2017 .SYNOPSIS... Issued at 303 AM EST Sun Jan 8 2017 Cold conditions will persist for one more day today with highs in the upper teens. Persistent lake effect snow showers and flurries will persist through mid morning, mainly north of US 30 between US 31 and state road 13. A warming trend will follow beginning Monday and extending through Thursday along with increasing chances for rainfall. && .SHORT TERM...(Today and Tonight) Issued at 303 AM EST Sun Jan 8 2017 Lake effect snow showers and flurries persist within low level 320 degree fetch this morning and expected to continue to fester through mid morning before low level thermal trough collapses in tandem with rapidly backing to swrly low level flow. However overall poor thermo environment will yield generally a dusting of snow accum. Otherwise arctic dome begins to erode this aftn and especially tonight as deepening sw flow overtakes the region. Mins will occur early this evening and rise overnight with near normal temps expected on Mon as low level thermal ridge builds further. && .LONG TERM...(Monday through Saturday) Issued at 303 AM EST Sun Jan 8 2017 Complex NOAM pattern reversal ensues this period as east Canada long wave trough lifts out and weakens through the Davis Strait and intense arctic stream sw now crossing into the Arctic Ocean recenters the polar vortex through central Canada toward mid week. Significant height rises develop in tandem across the cntrl/ern US as deep sw flow yields strong temp moderation to well above normal. Lead srn stream disturbance in this transistion ejects rapidly newd out of the srn Rockies on Tue. Fledgling Gomex return will bring a period of primarily rain to the region although lagging cold dome erosion suggests initial snow especially with newd extent and could see upwards of a 2 inch snow accum in the tri state region. Otherwise intense low level warm advection will overwhelm retreating arctic dome with rapid change over to rain early Tue am. Cold ground temps could certainly yield potential road icing problems northeast with current ground temps in the mid teens. Following arctic sw digs out a tremendous neg height anomaly through central Canada and allows frontal zone associated with lead disturbance to stall through the OH valley into Wed before returning north in conjunction with robust frontal wave development tied to swd extending height fall axis out of Canada. Given relatively good model agreement of low level thermal profile at this juncture will carry just rain as sfc cyclone pass nw of the area. Thereafter most significant sw disturbance expected to break off out of nepac gyre and dig well south into nrn Mexico by next weekend. Strong ridging steering through the nrn lakes and swd suppression of sfc frontal zone south of the OH river spells trouble here. While notable differences exist with intensity/placement of low baroclinic zone...EC/GFS share remarkable agreement aloft through early Sat before diverging which lends increasing confidence of a potential significant snow and/or ice storm this weekend. Thus little argument with ramping model based blended pops through next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1228 AM EST Sun Jan 8 2017 Lake effect snow showers continued at KSBN with heaviest bands thus far remaining east and south of the site. Brief excursions to MVFR/IFR still possible overnight so have kept with tempo group for a few hours. At KFWA, bands have been making it well inland with some higher returns passing just SW of the airport at the present time. Have introduced a tempo MVFR group to handle any brief impacts. Flow will become more westerly to southwest after 18Z Sun bringing any precip to an end. Mid/high clouds will begin to stream in ahead of the next system. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 11 AM EST this morning for LMZ043-046. && SYNOPSIS...T SHORT TERM...T LONG TERM...T AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 7, 3:10 PM EST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 310 PM EST SAT JAN 7 2017 INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-082015- NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...ALBION... AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN... MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY... UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...BRYAN... EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE... CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...LIMA...SPENCERVILLE 310 PM EST SAT JAN 7 2017 /210 PM CST SAT JAN 7 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILLS OF BETWEEN ZERO AND 10 BELOW ZERO ARE EXPECTED LATER TONIGHT INTO EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-082015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 310 PM EST SAT JAN 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST INTO TONIGHT. FREEZING SPRAY IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST INTO AT LEAST SUNDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>007-MIZ077>081-082015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...NILES... BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS... BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD 310 PM EST SAT JAN 7 2017 /210 PM CST SAT JAN 7 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILLS OF BETWEEN ZERO AND 10 BELOW ZERO ARE EXPECTED LATER TONIGHT INTO EARLY SUNDAY MORNING. SCATTERED LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO TONIGHT WITH MINOR ACCUMULATIONS POSSIBLE. THIS MAY CREATE A FEW SLICK SPOTS ON AREA ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jan 8, 12:06 AM EST, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1206 AM EST SUN JAN 8 2017
INZ006>009-018-MIZ079-OHZ001-004-015-080545-
Steuben-Noble-Lagrange-Allen-De Kalb-St.
Joseph-Defiance-Williams-Paulding-
1206 AM EST SUN JAN 8 2017
...A SNOW SQUALL WILL AFFECT DE KALB...NORTHEASTERN ALLEN...
STEUBEN...NORTHEASTERN NOBLE...EASTERN LAGRANGE...SOUTHEASTERN ST.
JOSEPH...NORTHERN DEFIANCE...NORTHWESTERN PAULDING AND SOUTHWESTERN
WILLIAMS COUNTIES...
At 1202 AM EST, occasional snow squalls were impacting portions of
LaGrange, Steuben, Noble, Dekalb and Allen county. Expect rapidly
changing local visibilities with heavier snow showers reducing
visibility to one quarter mile or less.
Locations impacted include...
Defiance, Auburn, Sturgis, Kendallville, Angola, Garrett, Hicksville,
Butler, Lagrange, Waterloo, Edgerton, Antwerp, Hamilton, Edon, St.
Joe, Edgerton In Williams County, Fawn River, Concord, Ashley and
Farmer.
This includes the following highways...
INTERSTATE 69 IN INDIANA between MILE MARKERs 328 and 351.
INTERSTATE 80 IN INDIANA between MILE MARKERs 119 and 134.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4132 8432 4110 8476 4158 8540 4171 8553
4184 8534 4182 8529 4176 8529 4176 8518
TIME...MOT...LOC 0502Z 314DEG 14KT 4171 8530
FISHERSpecial weather statement, Jan 8, 12:55 AM EST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1255 AM EST SUN JAN 8 2017
INZ007>009-018-OHZ004-015-016-024-080630-
Steuben-Noble-Allen-De Kalb-Putnam-Van Wert-Defiance-Paulding-
1255 AM EST SUN JAN 8 2017
...A SNOW SQUALL WILL AFFECT DE KALB...NORTHEASTERN ALLEN...
SOUTHWESTERN STEUBEN...NORTHEASTERN NOBLE...WEST CENTRAL DEFIANCE...
PAULDING...NORTH CENTRAL VAN WERT AND SOUTHWESTERN PUTNAM COUNTIES...
At 1253 AM EST, occasional snow squalls were impacting portions of
Steuben, Noble, Dekalb and Allen counties in Indiana as well as
Defiance and Paulding counties in Ohio. Expect rapidly changing
local visibilities with heavier snow showers reducing visibility to
one quarter mile or less.
Locations impacted include...
Auburn, Kendallville, Garrett, Hicksville, Butler, Paulding,
Waterloo, Columbus Grove, Antwerp, Kalida, Hamilton, Woodburn, Payne,
Grabill, Ottoville, St. Joe, Oakwood, Leo-cedarville, Concord and
Ashley.
This includes INTERSTATE 69 IN INDIANA between MILE MARKERS 324 and
347.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4092 8402 4098 8478 4152 8531 4153 8519
4158 8519 4164 8507 4143 8480
TIME...MOT...LOC 0553Z 314DEG 14KT 4157 8511
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 12:06 AM EST | Special Weather Statement | IWX | DeKalb, LaGrange, Steuben | 39 min |
| Jan 8, 12:55 AM EST | Special Weather Statement | IWX | DeKalb | 35 min |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.